A theory of hypoellipticity and unique ergodicity for semilinear stochastic PDEs
Hairer, Martin and Mattingly, Jonathan C.. (2011) A theory of hypoellipticity and unique ergodicity for semilinear stochastic PDEs. Electronic Journal of Probability, Vol.16 . p. 23. ISSN 1083-6489Full text not available from this repository.
Official URL: http://www.math.washington.edu/~ejpecp/
We present a theory of hypoellipticity and unique ergodicity for semilinear parabolic stochastic PDEs with "polynomial" nonlinearities and additive noise, considered as abstract evolution equations in some Hilbert space. It is shown that if Hormander's bracket condition holds at every point of this Hilbert space, then a lower bound on the Malliavin covariance operator M(t) can be obtained. Informally, this bound can be read as "Fix any finite-dimensional projection Pi on a subspace of sufficiently regular functions. Then the eigenfunctions of M(t) with small eigenvalues have only a very small component in the image of Pi."
We also show how to use a priori bounds on the solutions to the equation to obtain good control on the dependency of the bounds on the Malliavin matrix on the initial condition. These bounds are sufficient in many cases to obtain the asymptotic strong Feller property introduced in [HM06]. One of the main novel technical tools is an almost sure bound from below on the size of "Wiener polynomials,"where the coefficients are possibly non-adapted stochastic processes satisfying a Lipschitz condition. By exploiting the polynomial structure of the equations, this result can be used to replace Norris' lemma, which is unavailable in the present context.
We conclude by showing that the two-dimensional stochastic Navier-Stokes equations and a large class of reaction-diffusion equations fit the framework of our theory
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Electronic Journal of Probability|
|Publisher:||University of Washington. Dept. of Mathematics|
|Official Date:||30 March 2011|
|Page Range:||p. 23|
|Access rights to Published version:||Restricted or Subscription Access|
|Funder:||Engineering and Physical Sciences Research Council (EPSRC), National Science Foundation (NSF), Sloan foundation|
|Grant number:||EP/D071593/1 (EPSRC), DMS-0449910 DMS-0854879 (NSF)|
Actions (login required)
Downloads per month over past year